Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2000, 6:20 PM EDT for Pickaway County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2000, 6:20 PM EDT (22:20 UTC)
- Expired
- Jun 5, 2000, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:00 PM EDT | Thunderstorm Wind 50 E | Circleville, OH | A tree and several large limbs were blown down on Island Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 052221 SVRILN OHC129-052315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 620 PM EDT MON JUN 5 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 715 PM EDT... * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF WILLIAMSPORT...OR ABOUT 11 MILES NORTHEAST OF WASHINGTON COURT HOUSE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIAMSPORT... SOUTH BLOOMFIELD... CIRCLEVILLE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AT 615 PM...A TRAINED SPOTTER IN BLOOMINGBURG IN FAYETTE COUNTY REPORTED QUARTER SIZE HAIL WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND..#.LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. .END/DIAN-REED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 2:50 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 250 PM EDT MON JUN 5 2000 SURFACE LOW HAS BECOME ELONGATED AND WAS LOCATED OVER SOUTHERN OH...WV...EASTERN KY...AND SE IN THIS AFTERNOON. LATEST WATER VAPOR INDICATED UPPER LEVEL SYSTEM WAS MOVING ACROSS NW OH AND IN. VISIBLE SATELLITE PICTURES SHOW NUMEROUS BREAKS AHEAD OF UPPER LEVEL SYSTEM. CURRENTLY SEEING SOME DEVELOPMENT AHEAD OF UPPER LEVEL SYSTEM IN INDIANA. MODELS SIMILAR OVER NEXT 24 TO 48 HOURS. SURFACE LOW MOVES EAST TONIGHT AND TUESDAY. WITH UPPER LEVEL SHORTWAVE MOVING THROUGH FA TONIGHT WILL KEEP MENTION OF PRECIP IN FORECASTS FOR TONIGHT BUT MENTION MAINLY EARLY...EXCEPT SW WHERE WILL USE EVENING WORDING. HIGHEST POPS WILL BE IN EAST PARTS OF FA WITH LIKELY POPS THERE. THE LOW WILL BE IN CLOSE ENOUGH PROXIMITY ON TUESDAY TO PROVIDE A GOOD NORTH FLOW ACROSS FA. WITH THESE CONDITIONS EXPECT SOME CLOUDS DURING THE DAY WITH DECREASE IN CLOUDS LATE IN DAY. HIGH PRESSURE BUILDS OVER THE AREA BEGINNING TUESDAY NIGHT AND FORECAST LOOKS DRY THROUGH SATURDAY. FWC AND FAN TEMPERATURES SIMILAR AND WILL USE COMBINATION OF THE TWO. WILL SEE A WARMING TREND AS WEEK PROGREISSES. CLEMISILN OUT SHORTLY. .ILN...NONE. PARKER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:50 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 40 min |
| Jun 5, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.